TITLE

Behaviour of singularities of the rotationally symmetric, volume-preserving mean curvature flow

AUTHOR(S)
M. Athanassenas
PUB. DATE
May 2003
SOURCE
Calculus of Variations & Partial Differential Equations;May2003, Vol. 17 Issue 1, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Abstract. We study developing singularities for surfaces of rotation with free boundaries and evolving under volume-preserving mean curvature flow. We show that singularities form a finite, discrete set along the axis of rotation. We prove a monotonicity formula and conclude that type I singularities are asymtotically cylindrical.
ACCESSION #
12008082

 

Related Articles

  • OSCILLATING TWO-AMPLITUDINAL SOLUTIONS OF THE CANONIC DIFFERENTIAL EQUATION OF THE SECOND ORDER. LEKIĆ, Milena; Ć, Stana CVEJI; Ć, Predrag DAŠI // Metalurgia International;2013, Vol. 18 Issue 7, p133 

    In this work, we have shown that, in general case, when functions F, G, g are uninterruptible, the oscillating solutions (2.5) of the equation (2.9) are solutions of the two types of equations. These are either oscillating in the sense of the equation (1.1) when a(x) is always positive and...

  • OSCILLATING TWO-AMPLITUDINAL SOLUTIONS OF THE CANONIC DIFFERENTIAL EQUATION OF THE SECOND ORDER. LEKIĆ, Milena; CVEJIĆ, Stana; DAŠIĆ, Predrag // Metalurgia International;2013, Vol. 18 Issue 7, preceding p5 

    In this work, we have shown that, in general case, when functions F, G, g are uninterraptible, the oscillating solutions (2.5) of the equation (2.9) are solutions of the two types of equations. These are either oscillating in the sense of the equation (1.1) when a(x) is always positive and...

  • Nonoscillatory Solutions of Second-Order Differential Equations without Monotonicity Assumptions. Wang, Lianwen; McKee, Rhonda // Journal of Applied Mathematics;2012, p1 

    The continuability, boundedness, monotonicity, and asymptotic properties of nonoscillatory solutions for a class of second-order nonlinear differential equations [p(t)h(x)(t)f(x'(t)))] = q(t) g (x(t))) are discussed without monotonicity assumption for function g. It is proved that all solutions...

  • Laminar streaks with spanwise wall forcing. Ricco, Pierre // Physics of Fluids;Jun2011, Vol. 23 Issue 6, p064103 

    The influence of steady sinusoidal oscillations of spanwise wall velocity on the Klebanoff modes, i.e. unsteady streaky fluctuations induced by free-stream turbulence in the pre-transitional Blasius boundary layer, is investigated numerically. The wall motion induces a spanwise boundary layer...

  • On Noether’s connection. Ajneet Dhillon; Tatyana Foth // Annals of Global Analysis & Geometry;Jun2008, Vol. 33 Issue 4, p337 

    Abstract  In this article, we show that the curvature of the Noether connection is asymptotic to the Weil–Petersson form.

  • HYPERBOLIC MONOTONICITY IN THE HILBERT BALL. Kopecká, Eva; Reich, Simeon // Fixed Point Theory & Applications;2006, p1 

    The article discusses a study on hyperbolic monotonicity (p-monotonicity) in the Hilbert ball. The authors characterize p-monotone mappings on the Hilbert ball using their resolvents and study the asymptotic behavior of compositions and convex combinations of their resolvents. They stress that...

  • Concentration sets of the Landau�Lifshitz system and quasi-mean curvature flows. Xian-Gao Liu // Calculus of Variations & Partial Differential Equations;Dec2006, Vol. 27 Issue 4, p493 

    The aim of this work is to analyze the concentration set of the stationary weak solutions to the Landau-Lifshitz system of the ferromagnetic spin chain from Rm into the unit sphere S� of R�. Suppose that uk ? u weakly in W1,2(Rm � R+, S�) and that St is the concentration set...

  • Magnetic moment of an electron gas on the surface of constant negative curvature. Bulaev, D. V.; Margulis, V. A. // European Physical Journal B -- Condensed Matter;Nov2003, Vol. 36 Issue 2, p183 

    The magnetic moment of an electron gas on the surface of constant negative curvature is investigated. It is shown that the surface curvature leads to the appearance of the region of the monotonic dependence M(B) at low magnetic fields. At high magnetic fields, the dependence of the magnetic...

  • First eigenvalue of the p-Laplace operator along the Ricci flow. Jia-Yong Wu; Er-Min Wang; Yu Zheng // Annals of Global Analysis & Geometry;Jun2010, Vol. 38 Issue 1, p27 

    In this article, we mainly investigate continuity, monotonicity and differentiability for the first eigenvalue of the p-Laplace operator along the Ricci flow on closed manifolds. We show that the first p-eigenvalue is strictly increasing and differentiable almost everywhere along the Ricci flow...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics